First of all congratulations for excellent website and service you provide, I've been using the website for quite a while and I find it very useful, professional and well done
I am writing to ask your advice on a delicate topic. I am very worried, I am father of a 4 months old baby and a couple of days ago I realized with my wife that we had been giving him an overdose of Motilium (Domperidone) for 6 days aproximately
Our pediatrician prescribed Motiulium to mitigate baby's frequent vomiting, with a dose of 0.25 ml per kg, 3 times a day.
The baby weights 7 kg, so the right dose would have been 1.75 ml 3 times per day
Due to a stupid error in reading the measuring cup, we administered a dose much higer, aproximately 15 ml 2 times per day (fortunately only 2 times instead of 3), which is 30 ml per day, during 6 days
During the week the baby had a normal behavior, at some point he appeared just a bit more sleepy than usual. The only thing was, one time or two at most, that he suffered extrapyramidal movements (bending his back and with gaze upward) during a couple of minutes at most. We wrongly interpreted that as a symptom of abdominal cramping, as he has suffered that some time in the past
Last Monday we realized that the dose was wrong and rushed to the hospital (pediatric first aid), where the pediatricians examined the baby, checked oxigen level, body temperature, and heart rate via electrocardiogram twice. After 6 hours aproximately, the doctors said that everything was OK and that fortunately there was no consequence.
Despite that, we were still very worried, not to talk about our anxiety and sense of guilt for what happened, and we decided to do a blood test to check kidney and liver function. We've just got the results and everything looks fine.
Is that enough to consider the baby out of risk? There might be any mid/long term effect due to the high dose (30 ml) given for such a long time (6 days)? What shall we do?
Thanks in advance for you help and advices!